Isotropic and axisymmetric turbulence of passive scalars

Citation
Bk. Shivamoggi et Ra. Antonia, Isotropic and axisymmetric turbulence of passive scalars, FLUID DYN R, 26(2), 2000, pp. 95-104
Citations number
27
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mechanical Engineering
Journal title
FLUID DYNAMICS RESEARCH
ISSN journal
0169-5983 → ACNP
Volume
26
Issue
2
Year of publication
2000
Pages
95 - 104
Database
ISI
SICI code
0169-5983(200002)26:2<95:IAATOP>2.0.ZU;2-9
Abstract
A statistical approach to isotropic/axisymmetric turbulence of passive scal ars is considered. The scalar transport equation provides Karman-Howarth-ty pe equations governing the scalar functions that characterize the statistic al correlations of flow properties. These equations admit Loitsiansky-type integrals which may be interpreted via the generation of equipartition spec tra for the scalar variance for small wavenumbers. These Karman-Howarth-typ e equations are used to deduce the behavior of the scalar autocorrelation f or small r. It is possible to deduce a Yaglom-like equation also for the ax isymmetric case, and to give it a simple interpretation as in the isotropic case. (C) 2000 The Japan Society of Fluid Mechanics and Elsevier Science B .V. All rights reserved.